MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* EXPANSION KITS WITH SOAKER* CATHETER, SOAKER; CATHETERS

HALYARD - IRVINE ON-Q* EXPANSION KITS WITH SOAKER* CATHETER, SOAKER; CATHETERS
Model Number CB6004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 17-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Fill volume: 750 ml, flow rate: 3 ml/hr, procedure: posterior cervical fusion, cathplace: intramuscular posterior cervical spine.It was reported that the patient's wife had called on (b)(6) 2017 and noted the pump tubing broke from base of the pump connection.The patient's wife called the hospital to see what needed to be done, the patient spoke with a registered nurse (rn).The patient told the nurse she disconnected the pump at the catheter connection.The patient's wife was then directed to remove the catheter from the patient.The wife removed the catheter after applying a warm compress on the catheter site.The wife pulled out the catheter and claimed the tip was not visible and stated she thought the catheter broke inside the patient.The wife was instructed to inform the patient's doctor.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 28-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received 05-sep-2017 stating the patient was doing well.There were no side effects from the catheter being left in the patient.
 
Additional Manufacturer Narrative
One sample device was returned.The soaker catheter was returned not fully intact, missing the infusion segment.There is evidence of stretching at the 1st markings measured to be 0.025¿ and the non-stretching part was measured to be 0.044¿.The catheter was examined under a microscope magnified at 1.6x, no signs of brittleness were observed.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment was 13.22(lbf).The infusion segment was unable to be performed because it was not returned.The catheter met specifications during the tensile test and no additional testing was performed.The investigation summary concluded that the soaker catheter was received not fully intact, missing the infusion segment.Evidence revealed that stretching was observed before the breakage.Tensile strength was performed on the mid-body segment and met specifications.Excessive force failure mode was chosen because during visual observation of the catheter, stretching and breakage was observed.Tensile strength on the mid-body met specifications.Using excessive force >4.00(lbf) on the catheter at the mid-body segment and >2.8(lbf) at the infusion segment will cause it to break.All information reasonably known as of 30-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6810499
Report Number2026095-2017-00150
Device Sequence Number19266536
Product Code BSO
UDI-Device Identifier30680651135323
UDI-Public30680651135323
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K043456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Model NumberCB6004
Device Catalogue NumberPM010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/05/2017
10/09/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date09/29/2017
11/01/2017
Patient Sequence Number1